Alert archive / Massachusetts / High Surf Advisories in 2008

High Surf Advisory 2, NWS Boston/Norton, MA

June 29, 2008Dukes County, Massachusetts

NWS Boston/Norton, MA issued this high surf advisory at Jun 29, 2008, 4:50 AM EDT for Dukes County, Massachusetts. It took effect at Jun 29, 2008, 8:00 AM EDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jun 29, 2008, 4:50 AM EDT (08:50 UTC)
In effect from
Jun 29, 2008, 8:00 AM EDT
Expired
Jun 29, 2008, 10:00 AM EDT
In force
2 hr
Issued by
NWS Boston/Norton, MA

County Dukes County, MA

The radar

The Boston radar (KBOX), 73 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 00:00Z, 8.8 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 00:00Z on 2008-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 00:00Z on 2008-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-239 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS41 KBOX 290850
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
450 AM EDT SUN JUN 29 2008


MAZ023-291700-
/O.NEW.KBOX.SU.Y.0002.080629T1200Z-080630T0000Z/
DUKES MA-
450 AM EDT SUN JUN 29 2008

...HIGH SURF ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 8 PM
EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM EDT
THIS EVENING. 

THIS ADVISORY IS FOR THE ISLAND OF MARTHAS VINEYARD.

SEAS WILL BE BUILDING FROM THE SOUTH TODAY...BRINGING INCREASING
SURF TODAY WITH HIGHEST VALUES IN THE EVENING. THIS WILL MEAN AN
INCREASING RISK OF RIP CURRENTS THROUGH THE DAY.

A RIP CURRENT...SOMETIMES MISTAKENLY CALLED AN UNDERTOW...IS A
STRONG BUT NARROW CURRENT OF WATER FLOWING FROM THE BEACH TO THE
SURF ZONE. IT CAN RAPIDLY CARRY A SWIMMER INTO DEEPER WATER AND
EXHAUST AN INDIVIDUAL TRYING TO SWIM AGAINST IT.

IF YOU ARE A POOR SWIMMER AND ARE CAUGHT IN A RIP CURRENT...SWIM
PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL. ANOTHER MEANS OF ESCAPE
FOR THOSE WHO ARE GOOD SWIMMERS IS TO RIDE THE CURRENT OUT BEYOND THE
SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TOWARD SHORE
OUTSIDE THE EFFECT OF THE NARROW RIP CURRENT.

DO NOT ATTEMPT TO SWIM BACK TO SHORE DIRECTLY AGAINST THE
CURRENT...IT CAN EXHAUST AND DROWN EVEN THE STRONGEST SWIMMER.

HEED THE ADVICE OF THE BEACH PATROL AND SWIM ONLY AT GUARDED
BEACHES. WATCH YOUR CHILDREN. BE ESPECIALLY CAUTIOUS NEAR PIERS AND
JETTIES WHERE RIP CURRENTS CAN BE ENHANCED.

$$

WTB
1 follow-up statement
000 
WHUS41 KBOX 291400
CFWBOX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1000 AM EDT SUN JUN 29 2008


MAZ023-291500-
/O.CAN.KBOX.SU.Y.0002.000000T0000Z-080630T0000Z/
DUKES MA-
1000 AM EDT SUN JUN 29 2008

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS CANCELLED THE HIGH
SURF ADVISORY. 

SEAS ARE SLOW TO BUILD ACROSS THE COASTAL WATERS THIS MORNING.
THEREFORE...THE HIGH SURF ADVISORY HAS BEEN CANCELLED. HOWEVER...A
MODERATE RISK FOR STRONG RIP CURRENTS IS STILL FORECAST FOR
LATER THIS AFTERNOON.

$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this high surf advisory went out at Jun 29, 4:30 AM EDT, 20 minutes earlier.

Area forecast discussion, Jun 29, 4:30 AM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
430 AM EDT SUN JUN 29 2008

.SYNOPSIS...
A BACKDOOR COLD FRONT WILL MOVE NORTH INTO NORTHERN NEW ENGLAND
TODAY.  ROUNDS OF SCATTERED SHOWERS AND THUNDERSTORMS WITH LOCALLY
HEAVY RAINFALL WILL CONTINUE TO AFFECT OUR REGION THROUGH MONDAY AND
PROBABLY INTO TUESDAY.  DRY AND WARM WEATHER SHOULD FOLLOW FOR
WEDNESDAY AND CONTINUE FOR THE FIRST PART OF THURSDAY. A COLD FRONT
MAY BRING MORE SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY NIGHT
INTO SATURDAY...BUT CONFIDENCE REMAINS LOW THIS FAR OUT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
DENSE FOG LINGERS OVER EASTERN MASS AND MANY PARTS OF RHODE ISLAND.
THE UPPER FLOW IS NOT EXPECTED TO TURN SOUTHWEST UNTIL AROUND 12Z. AT
THAT POINT THE FLOW SHOULD START TO PUSH THE FRONT NORTH AND BRING
ALL OF THE FORECAST AREA INTO THE WARM HUMID AIR. THAT WILL ELIMINATE
ONE AREA OF DENSE FOG...WHILE THE OTHER AREA IN THE SOUTH WILL THIN
OUT WITH MORNING SUNSHINE. WE WILL EXTEND AND EXPAND THE DENSE FOG
ADVISORY...COVERING RI AND MUCH OF EASTERN MASS UNTIL 8 AM.

ONCE THE WARM HUMID AIR IS ESTABLISHED...AND ONCE THE SUN STARTS
WARMING THE AIRMASS...THE CONCERN WILL TURN TO THUNDERSTORMS. THE
VARIOUS WIND FIELDS LOW TO HIGH ARE FAVORABLE FOR THE DEVELOPMENT OF
SEVERE STORMS...AND THE STABILITY FIELDS SHOW A POTENTIAL FOR CAPE AT
LEVELS OF 1000-2000 JOULES. PRECIPITABLE WATER VALUES WILL BE NEAR 2
INCHES. THE FREEZING LEVEL IS FORECAST AT 13.5 TO 14 THOUSAND
FEET...RATHER DEEP FOR LARGE HAIL TO SURVIVE WITHOUT SIGNIFICANT
MELTING. SO THE CONCERN REMAINS FOR THUNDERSTORMS WITH STRONG WIND
GUSTS...POTENTIALLY DAMAGING...AND HEAVY DOWNPOURS.

THE FAVORED AREA THIS AFTERNOON WOULD BE NEAR THE APPALACHIAN LEE
TROF...WHICH SHOULD EXTEND INTO OUR WESTERN ZONES...THE CONNECTICUT
VALLEY AND VICINITY. STORMS THAT FORM WILL THEN SHIFT EAST TOWARD
EVENING. WE CONTINUE WITH LIKELY POPS FOR THE AFTERNOON.

850 MB TEMPS WILL BE 16-18C...A POTENTIAL FOR MAX TEMPS OF UPPER 80S
AND LOWER 90S. WE THINK SOME OF THIS WILL BE TEMPERED BY CLOUDS...SO
THE FORECAST USES A BLEND OF MOS VALUES AND WILL AIM FOR THE MID 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
THE CONVECTION THAT INITIATES THIS AFTERNOON WILL MOVE THROUGH
EASTERN MASS AND RI THIS EVENING AND EARLY NIGHT. WITH A SOUTHWEST
FLOW THE MOST CONCERN WOULD BE IN THE MERRIMACK VALLEY BECAUSE IT IS
DOWNWIND OF HARTFORD-SPRINGFIELD. PRECIPITABLE WATER VALUES REMAIN
HIGH...SO HEAVY RAIN IS STILL EXPECTED. GUSTY WINDS SHOULD STILL BE A
FACTOR FOR AT LEAST THE EARLY NIGHT. LIKELY POPS WILL BE CONTINUED
FROM THE DAYTIME FORECAST WITH HIGHEST VALUES NORTH.

NOT MUCH DRYING OF THE HUMIDITY OVERNIGHT SO TEMPERATURES WILL BE IN
THE 60S TO AROUND 70. WITH MOIST GROUND AND A LIGHT PRESSURE
GRADIENT...WE WOULD EXPECT AREAS OF FOG TO ONCE AGAIN FORM.

&&

.LONG TERM /MONDAY THROUGH SATURDAY/...

MONDAY...
ANY LEFT OVER SCATTERED ELEVATED SHOWERS/THUNDERSTORMS SHOULD
PROBABLY BE EXITING THE COASTAL PLAIN EARLY IN THE MORNING...AS A
SHORTWAVE DEPARTS.  SUBSIDENCE BEHIND THIS SHORTWAVE WILL PROBABLY
RESULT IN DRY WEATHER ACROSS SOUTHERN NEW ENGLAND FOR MUCH OF THE
DAY UNDER PARTLY SUNNY SKIES.  HOWEVER...ENOUGH LOW LEVEL MOISTURE
AND HEATING WILL PROBABLY BE AVAILABLE TO RESULT IN MORE SCATTERED
SHOWERS/THUNDERSTORMS DEVELOPING IN THE MID TO LATE AFTERNOON
HOURS.  WIND FIELDS ARE FAIRLY IMPRESSIVE WITH 0 TO 6 KM SHEAR
VALUES OF AROUND 40 KNOTS.  HOWEVER...WE ARE CONCERNED ABOUT THE
AMOUNT OF MID LEVEL DRYING AND WEAK MID LEVEL LAPSE RATES LIMITING
POTENTIAL.  WE WILL HAVE TO WAIT AND SEE HOW THINGS EVOLVE OVER THE
NEXT 24 HOURS...BUT THERE IS THE POTENTIAL FOR A FEW SEVERE
THUNDERSTORMS.  AS FOR TEMPERATURES... SOUTHWEST WINDS AND A FAIR
AMOUNT OF SUNSHINE SHOULD PUSH HIGHS INTO THE MID TO UPPER 80S AWAY
FROM THE SOUTH COAST.

MONDAY NIGHT...
UPPER TROUGH STILL REMAINS TO OUR WEST AND WE WILL CONTINUE IN A
WARM AIR ADVECTION PATTERN.  ITS ALWAYS TOUGH TO PINPOINT IF
ELEVATED SHOWERS/EMBEDDED THUNDERSTORMS WILL DEVELOP IN THIS
SITUATION. HOWEVER...WITH WARM ADVECTION...IMPRESSIVE MID LEVEL WIND
FIELDS AND SOME ELEVATED INSTABILITY WILL GO WITH LOW CHANCE POPS.
REGARDLESS...AREAS OF FOG SHOULD ONCE AGAIN FORM WITH THE LOW LEVEL
OF THE ATMOSPHERE QUITE MOIST.  LOWS SHOULD BE MAINLY IN THE 60S.

TUESDAY...
ANY SCATTERED PRECIPITATION SHOULD EXIT OUR REGION BY EARLY TUESDAY
MORNING.  OTHERWISE...PARTLY SUNNY SKIES ARE EXPECTED FOR MUCH OF
THE DAY WITH HIGH TEMPERATURES REACHING WELL INTO THE 80S AWAY FROM
THE IMMEDIATE COAST.  THE UPPER LEVEL TROUGH FINALLY BEGINS TO APPROACH
OUR REGION AND STEEPEN OUR MID LEVEL LAPSE RATES DURING THE
AFTERNOON/EVENING. THEREFORE...WILL CONTINUE CHANCE POPS MAINLY IN
THE AFTERNOON/EARLY EVENING FOR ONE FINAL ROUND OF SCATTERED
SHOWERS/THUNDERSTORMS WITH THIS SYSTEM.

WEDNESDAY AND THURSDAY...
THE UPPER LEVEL TROUGH FINALLY BEGINS TO LOSE ITS GRIP ON OUR REGION.
HIGH PRESSURE OFF THE ATLANTIC COAST WILL PUMP A SOUTHWEST FLOW OF
RATHER WARM AIR INTO SOUTHERN NEW ENGLAND.  IT SHOULD MAINLY BE DRY
WITH PARTLY TO MOSTLY SUNNY SKIES.  AN APPROACHING COLD FRONT MAY
TRIGGER SOME SCATTERED SHOWERS/THUNDERSTORMS BY LATE THURSDAY
AFTERNOON ACROSS THE INTERIOR...BUT MOST OF THE DAY SHOULD BE DRY.
HIGH TEMPERATURES SHOULD WARM WELL INTO THE 80S AWAY FROM THE
IMMEDIATE SOUTH COAST/CAPE/ISLANDS IN A WELL MIXED ATMOSPHERE.

THURSDAY NIGHT THROUGH SATURDAY...
THE GFS AND ECMWF ARE IN CONSIDERABLE DISAGREEMENT.  THE GFS BLASTS
THE FRONT THROUGH OUR REGION THURSDAY NIGHT/EARLY FRIDAY
MORNING...WHILE THE ECMWF STALLS THE FRONT OVER OUR REGION THROUGH
SATURDAY AS A WAVE OF LOW PRESSURE RIDES UP ALONG IT.  THE ENSEMBLES
ARE SHOWING SIGNIFICANT SPREAD SO THERE IS PLENTY OF UNCERTAINTY THIS
FAR OUT.  FOR NOW WILL JUST GO WITH LOW CHANCE POPS OVER THIS PERIOD
UNTIL THINGS BECOME MORE CLEAR.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
IFR AND LIFR CONDITIONS IN FOG THIS MORNING...THIS SHOULD IMPROVE
DURING THE MORNING TO MVFR AND EVENTUALLY VFR. SHOWERS AND
THUNDERSTORMS WILL THEN DEVELOP MIDDAY AND AFTERNOON. THE HEFTIEST
STORMS WILL INITIALLY BE IN WESTERN NEW ENGLAND...POTENTIALLY AFFECTING
BAF AND BDL EARLIEST AND SHIFTING EAST NEAR MHT AND ORH. THESE STORMS
WILL CARRY THE POTENTIAL FOR LOCALLY STRONG WIND GUSTS OF 40-50
KNOTS...AND ALSO HEAVY DOWNPOURS THAT WOULD BRING BRIEF LIFR CIGS AND
VSBYS.

IN THE LATE AFTN AND EVENING THESE WILL SHIFT EAST INTO THE COASTAL
PLAIN...WITH BOS AND PVD AT RISK.

THERE WILL STILL BE SHOWERS AND TSTMS AROUND DURING THE NIGHT IN ALL
SECTIONS...BRINGING MVFR AND IFR CONDITIONS. LATE AT NIGHT THE MOIST
CONDITIONS AND LIGHT WIND WILL ALLOW AREAS OF FOG TO AGAIN FORM.

OUTLOOK...MONDAY THROUGH THURSDAY...

MONDAY AND TUESDAY...TIMES OF MVFR/IFR CONDITIONS IN LOW CLOUDS/FOG
AS WELL AS SCATTERED SHOWERS/THUNDERSTORMS.  THIS WILL ALSO BE
INTER-MIXED WITH VFR CONDITIONS.

WEDNESDAY AND THURSDAY...MAINLY VFR.

&&

.MARINE...
INCREASING WIND TODAY AS A COLD FRONT APPROACHES FROM THE WEST.
SUSTAINED WIND SHOULD REACH INTO THE TEENS...AND THE GUST POTENTIAL
INDEPENDENT OF ANY THUNDERSTORMS WILL BE IN THE MID 20S ON PARTS OF
THE SOUTHERN AND SOUTHEAST WATERS. WE WILL EXPAND SMALL CRAFT
ADVISORIES INTO RI SOUND AND BLOCK ISLAND SOUND...AND INTO THE
EASTERN OUTER WATERS.

THE RIP CURRENT THREAT LOOKS TO BE HIGH ON SUNDAY ON MARTHAS
VINEYARD...WITH A MODERATE THREAT ON OTHER SOUTH-FACING BEACHES.
SOUTHERLY SWELLS OF 5 TO 6 FT ARE EXPECTED TO DEVELOP WITH 7 TO 8
SECOND PERIODS. SEVEN FOOTERS ARE EXPECTED IN THE SOUTHERN WATERS
TONIGHT WITH SEAS DIMINISHING ON MONDAY.  WILL BE ISSUING A HIGH SURF
ADVISORY FOR SUNDAY FOR THE VINEYARD BUT WILL HOLD ON OTHER AREAS AT
THIS TIME.

OUTLOOK...MONDAY THROUGH THURSDAY...

WNA MODEL CONTINUES TO OVER FORECAST WAVE HEIGHTS WITH THE INVERSION
OVER THE WATERS SO WE UNDERCUT THEM.  HOWEVER...PERSISTENT SOUTHWEST
FLOW WILL RESULT IN SCA SEAS FOR OUR SOUTHERN OUTER-WATERS OVER MUCH
OF THIS TIME.  SEAS SHOULD GENERALLY BE IN THE 4 TO 7 FOOT RANGE
ACROSS THESE WATERS.  SOUTH TO SOUTHWEST 20 TO 25 KNOT WIND GUSTS
ARE EXPECTED MONDAY AND TUESDAY AFTERNOONS ACROSS THE SOUTHERN
WATERS.  IN ADDITION...AREAS OF DENSE FOG DURING THE OVERNIGHT HOURS
THROUGH TUESDAY MORNING WILL REDUCE VISIBILITIES FOR MARINERS.

&&

.HYDROLOGY...
PRECIPITABLE WATER VALUES UP TO 2 INCHES ARE LIKELY TODAY.
THEREFORE...ANY THUNDERSTORMS THAT DO DEVELOP WILL BE CAPABLE OF
PRODUCING TORRENTIAL DOWNPOURS...WITH RAINFALL RATES OF 1 TO 2
INCHES PER HOUR...AND RESULTANT FLOODING OF URBAN/POOR DRAINAGE AREAS
AND SMALL CREEKS AND STREAMS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...DENSE FOG ADVISORY UNTIL 8 AM EDT THIS MORNING FOR MAZ006-007-
     013>024.
NH...NONE.
RI...DENSE FOG ADVISORY UNTIL 8 AM EDT THIS MORNING FOR RIZ001>008.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM EDT
     MONDAY FOR ANZ235-237.
     SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 8 AM EDT MONDAY
     FOR ANZ250.
     SMALL CRAFT ADVISORY UNTIL 8 PM EDT MONDAY FOR ANZ254-255.

&&

SYNOPSIS...WTB/FRANK
NEAR TERM...WTB
SHORT TERM...WTB
LONG TERM...FRANK
AVIATION...WTB/FRANK
MARINE...WTB/FRANK
HYDROLOGY...WTB
Hazardous weather outlook, Jun 28, 3:28 PM EDT, 13 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
328 PM EDT SAT JUN 28 2008

CTZ002>004-MAZ002>007-012>019-026-NHZ011-012-015-RIZ001>005-291930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
328 PM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND
NORTHERN RHODE ISLAND.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. A FEW OF THE
STORMS COULD PRODUCE STRONG GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TO THE NORTHWEST OF A BOSTON
TO PROVIDENCE LINE SUNDAY AFTERNOON AND EVENING. THE BEST CHANCE FOR
ANY SEVERE WEATHER WILL BE ACROSS SOUTHERN NEW HAMPSHIRE...WESTERN
MASSACHUSETTS AND CONNECTICUT. THE MAIN THREAT WITH ANY SEVERE
THUNDERSTORM WOULD BE DAMAGING STRAIGHT LINE WIND GUSTS ALTHOUGH
ISOLATED LARGE HAIL IS ALSO POSSIBLE.

IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP MAY CONTAIN DANGEROUS
CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. THIS MAY RESULT
IN LOCALIZED URBAN AND POOR DRAINAGE STREET FLOODING.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY. IT
IS POSSIBLE THAT SOME OF THE STORMS BECOME SEVERE...BUT THAT WILL
DEPEND ON THE AMOUNT OF INSULATION WE RECEIVE WHICH IS UNCERTAIN AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SUNDAY.

MAZ008>011-291930-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-
328 PM EDT SAT JUN 28 2008

...AIR QUALITY ALERT IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   AIR QUALITY ALERT.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING. A FEW OF THE
STORMS COULD PRODUCE STRONG GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW SEVERE THUNDERSTORMS ARE POSSIBLE TO THE NORTHWEST OF A BOSTON
TO PROVIDENCE LINE SUNDAY AFTERNOON AND EVENING. THE BEST CHANCE FOR
ANY SEVERE WEATHER WILL BE ACROSS SOUTHERN NEW HAMPSHIRE...WESTERN
MASSACHUSETTS AND CONNECTICUT. THE MAIN THREAT WITH ANY SEVERE
THUNDERSTORM WOULD BE DAMAGING STRAIGHT LINE WIND GUSTS ALTHOUGH
ISOLATED LARGE HAIL IS ALSO POSSIBLE.

IN ADDITION...ANY THUNDERSTORMS THAT DEVELOP MAY CONTAIN DANGEROUS
CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL. THIS MAY RESULT
IN LOCALIZED URBAN AND POOR DRAINAGE STREET FLOODING.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED AGAIN ON MONDAY. IT
IS POSSIBLE THAT SOME OF THE STORMS BECOME SEVERE...BUT THAT WILL
DEPEND ON THE AMOUNT OF INSULATION WE RECEIVE WHICH IS UNCERTAIN AT
THIS TIME.

THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS ON SOUTH-FACING
BEACHES DURING THE DAY ON SUNDAY. A HIGH SURF ADVISORY MAY BE
REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN SUNDAY.

ANZ230>237-250-254-255-291930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
328 PM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FEW STRONG THUNDERSTORMS MAY AFFECT THE WATERS ON SUNDAY EVENING
AND MONDAY.

IN ADDITION...AREAS OF DENSE FOG MAY AFFECT THE WATERS DURING THE
OVERNIGHT HOURS LATER THIS WEEKEND AND INTO EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

MAZ020>024-RIZ006>008-291930-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
328 PM EDT SAT JUN 28 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS
AND SOUTHERN RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS ON SOUTH-FACING
BEACHES DURING THE DAY ON SUNDAY. A HIGH SURF ADVISORY MAY BE
REQUIRED.

IN ADDITION...SCATTERED THUNDERSTORMS MAY OCCUR LATE SUNDAY AFTERNOON
AND EVENING. THE CHANCE ALSO EXISTS MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUIRED FOR TONIGHT.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 10:45 PM EDTDense Fog AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 3 more9 hr
Jun 29, 3:34 PM EDTSevere Thunderstorm WarningBOXHampden26 min
Jun 29, 3:48 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampden, Hampshire, Worcester27 min
Jun 29, 4:11 PM EDTSevere Thunderstorm WarningBOXHampden, Hampshire, Worcester33 min
Jun 29, 4:23 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester22 min
Jun 29, 4:36 PM EDTAreal Flood AdvisoryBOXHampshire, Middlesex, Worcester108 min
Jun 29, 4:37 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester38 min
Jun 29, 5:05 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex, Worcester40 min
Jun 29, 5:35 PM EDTSevere Thunderstorm WarningBOXEssex, Middlesex25 min
Jun 29, 5:44 PM EDTSpecial Marine WarningBOX46 min

Nearby

High Surf Advisories in Massachusetts, 2008Every high surf advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.